Alert archive / Virginia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 6, NWS Blacksburg, VA

April 25, 2014Charlotte County, Halifax County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 25, 2014, 3:57 PM EDT for Charlotte County, Halifax County, Virginia. It was in force for 63 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2014, 3:57 PM EDT (19:57 UTC)
Expired
Apr 25, 2014, 5:00 PM EDT
In force
63 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Charlotte County, VA, Halifax County, VA

The radar

The Raleigh/Durham radar (KRAX), 116 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 4:00 PM EDTHAIL 0.885 S South Boston, VA
Apr 25, 4:03 PM EDTHAIL 0.883 Ene South Boston, VA
Apr 25, 4:05 PM EDTHAIL 0.88Wolf Trap, VADIME TO NICKEL SIZE HAIL
Apr 25, 4:07 PM EDTHAIL 0.882 Ese South Boston, VA
Apr 25, 4:07 PM EDTHAIL 15 Se Halifax, VA
Apr 25, 4:10 PM EDTHAIL 0.5Scottsburg, VA
Apr 25, 4:10 PM EDTHAIL 1W Scottsburg, VA
Apr 25, 4:19 PM EDTHAIL 0.25Cluster Springs, VAPEA SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 1:19 PM EDTTornado WatchSPC10 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2014-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2014-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

686 
WUUS51 KRNK 251957
SVRRNK
VAC037-083-252100-
/O.NEW.KRNK.SV.W.0006.140425T1957Z-140425T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
357 PM EDT FRI APR 25 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHEASTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 500 PM EDT

* AT 357 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CLUSTER
  SPRINGS...MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SOUTH BOSTON...
  HALIFAX...
  VIRGILINA...
  CLOVER...
  AND TURBEVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTH CENTRAL VIRGINIA AND NORTH CENTRAL NORTH CAROLINA.

LAT...LON 3671 7864 3668 7864 3669 7865 3669 7868
      3668 7870 3660 7872 3654 7876 3654 7914
      3687 7882 3686 7852
TIME...MOT...LOC 1957Z 221DEG 30KT 3663 7889 

HAIL...1.00IN
WIND...60MPH

$$

KM
4 follow-up statements
812 
WWUS51 KRNK 252009
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
409 PM EDT FRI APR 25 2014

VAC037-083-252100-
/O.CON.KRNK.SV.W.0006.000000T0000Z-140425T2100Z/
CHARLOTTE VA-HALIFAX VA-
409 PM EDT FRI APR 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR
SOUTHEASTERN CHARLOTTE AND SOUTHEASTERN HALIFAX COUNTIES...

AT 409 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SCOTTSBURG...
MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SOUTH BOSTON...
HALIFAX...
VIRGILINA...
CLOVER...
AND TURBEVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTH CENTRAL VIRGINIA AND NORTH CENTRAL NORTH CAROLINA.

LAT...LON 3671 7864 3668 7864 3669 7865 3669 7868
      3668 7870 3660 7872 3654 7876 3654 7914
      3687 7882 3686 7852
TIME...MOT...LOC 2009Z 223DEG 27KT 3674 7879 

HAIL...1.00IN
WIND...60MPH

$$

KM
404 
WWUS51 KRNK 252018
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
418 PM EDT FRI APR 25 2014

VAC037-083-252100-
/O.CON.KRNK.SV.W.0006.000000T0000Z-140425T2100Z/
CHARLOTTE VA-HALIFAX VA-
418 PM EDT FRI APR 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR
SOUTHEASTERN CHARLOTTE AND SOUTHEASTERN HALIFAX COUNTIES...

AT 417 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ALTON...MOVING
NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SOUTH BOSTON...
HALIFAX...
VIRGILINA...
CLOVER...
AND TURBEVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTH CENTRAL VIRGINIA AND NORTH CENTRAL NORTH CAROLINA.

LAT...LON 3671 7864 3668 7864 3669 7865 3669 7868
      3668 7870 3660 7872 3654 7876 3654 7914
      3687 7882 3686 7852
TIME...MOT...LOC 2017Z 235DEG 22KT 3660 7898 

HAIL...1.00IN
WIND...60MPH

$$

KM
100 
WWUS51 KRNK 252036
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
436 PM EDT FRI APR 25 2014

VAC037-083-252100-
/O.CON.KRNK.SV.W.0006.000000T0000Z-140425T2100Z/
CHARLOTTE VA-HALIFAX VA-
436 PM EDT FRI APR 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR
SOUTHEASTERN CHARLOTTE AND SOUTHEASTERN HALIFAX COUNTIES...

AT 436 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOUTH
BOSTON...MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SOUTH BOSTON...
VIRGILINA...
CLOVER...
REDOAK...
AND SCOTTSBURG. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTH CENTRAL VIRGINIA AND NORTH CENTRAL NORTH CAROLINA.

LAT...LON 3671 7864 3668 7864 3669 7865 3669 7868
      3668 7870 3660 7872 3654 7876 3654 7906
      3687 7876 3686 7852
TIME...MOT...LOC 2036Z 235DEG 35KT 3668 7881 

HAIL...1.00IN
WIND...60MPH

$$

KM
557 
WWUS51 KRNK 252100
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
500 PM EDT FRI APR 25 2014

VAC037-083-252109-
/O.EXP.KRNK.SV.W.0006.000000T0000Z-140425T2100Z/
CHARLOTTE VA-HALIFAX VA-
500 PM EDT FRI APR 25 2014

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHEASTERN CHARLOTTE AND SOUTHEASTERN HALIFAX COUNTIES WILL EXPIRE
AT 500 PM EDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTH CENTRAL VIRGINIA AND NORTH CENTRAL NORTH CAROLINA.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3671 7864 3668 7864 3669 7865 3669 7868
      3668 7870 3660 7872 3654 7876 3654 7906
      3687 7876 3686 7852
TIME...MOT...LOC 2055Z 221DEG 30KT 3668 7881 

$$

KM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:24 PM EDT, 33 minutes earlier.

Area forecast discussion, Apr 25, 3:24 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
324 PM EDT FRI APR 25 2014

.SYNOPSIS...
A COLD FRONT WILL MOVE EAST ACROSS THE REGION THIS EVENING
BRINGING AN END TO THE ONGOING SHOWERS AND STORMS. HIGH PRESSURE
WILL MOVE ACROSS THE MID ATLANTIC AND SOUTHEAST STATES THIS
WEEKEND INTO EARLY NEXT WEEK. A SLOW MOVING COMPLEX STORM SYSTEM
WILL AFFECT THE REGION BY THE MIDDLE OF NEXT WEEK.
&&

.NEAR TERM /THROUGH SATURDAY/...
AS OF 1045 AM EDT FRIDAY...

A NEGATIVELY TILTED SHORTWAVE TROUGH OVER THE OHIO AND TENNESSEE
VALLEYS THIS MORNING WILL SHIFT EASTWARD ACROSS THE APPALACHIANS
DURING THE AFTERNOON BEFORE MOVING OFFSHORE AFTER 00Z/8PM THIS
EVENING. AT THE SURFACE...LOW PRESSURE CENTERED OVER THE WESTERN
OHIO VALLEY WILL LIFT NORTHEAST ALONG THE LOWER GREAT LAKES...AND
A TRAILING COLD FRONT EXTENDING SOUTHWARD FROM THE LOW WILL MOVE
EWD ACROSS THE APPALACHIANS INTO THE VA/NC PIEDMONT BY 00Z/8PM
THIS EVENING. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP AHEAD OF THIS FEATURE...WITH SEVERE STORMS
POSSIBLE FROM THE VA/NC PIEDMONT EASTWARD INTO THE TIDEWATER OF
VIRGINIA AND NORTH CAROLINA.

SHOWER AND SCATTERED THUNDERSTORMS WILL SPREAD EAST INTO THE
FOOTHILLS AND PIEDMONT THIS AFTERNOON. UPPER TROUGH IS VIGOROUS
WITH LOTS OF SPIN EVIDENT IN THE WATER VAPOR IMAGERY. 500 MB
TEMPERATURES SHOWED A DECENT COLD POOL AND LAPSE RATES ALREADY
LARGE ENOUGH TO AID IN DYNAMIC LIFT.

CONCERN IS THIS AFTERNOON AS THE EASTERN MID ATLANTIC HEATS UP IN
ADVANCE OF THIS FEATURE...CAPE INCREASING INTO THE 1000-1500 J/KG
RANGE FROM THE PIEDMONT AND POINTS EAST. HIGH SHEAR ENVIRONMENT
WILL EXIST PER 40 KT LOW LEVEL JET AHEAD OF SYSTEM. IN ADDITION
DIRECTIONAL SHEAR WILL ALSO EXIST PER NEGATIVE ORIENTATION OF THE
UPPER TROF AND BACKING LOW LEVEL FLOW. 0-3KM STORM RELATIVE HELICITY
IS AROUND 200 M2/S2. THIS RAISES CONCERN FOR POTENTIAL SUPERCELLS
AS STORMS EVOLVE OVER ERN VA/NC LATER THIS AFTERNOON. ATTM THINK
GREATEST THREAT FOR SVR STORMS WILL BE EAST OF THE HIGHWAY 29
CORRIDOR. HIGHLIGHTED AS SUCH IN THE HAZARDOUS WEATHER OUTLOOK AND
ADDED GUSTY WINDS AND SMALL HAIL POSSIBILITY INTO THE
FORECAST...WITH WINDOW OF THREAT FROM 2-5PM...STORMS MOVING EAST
OF OUR COUNTY WARNING AREA AFTER 5PM.

ENTIRE SYSTEM IS EXPECTED TO MOVE OFFSHORE TONIGHT...PRESSURE
RISES RESULTING IN BREEZY CONDITIONS OVERNIGHT PER 30-45KT 85H
CROSS BARRIER WIND FLOW. TREND WILL BE FOR CLEARING SKIES...BUT
SINCE THIS SYSTEM IS OF PACIFIC ORIGIN...COLD AIR LACKING...
OVERNIGHT LOWS ARE EXPECTED TO REMAIN ABOVE FREEZING.
&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
AS OF 230 PM EDT FRIDAY...

WEAK HIGH PRESSURE WILL BEGIN TO BUILD IN FROM THE NORTH SAT
NIGHT AS A RESIDUAL WEAK BOUNDARY WASHES OUT AND SHORTWAVE
RIDGING STARTS TO TAKE CONTROL. MAY SEE A RENEGADE -SHRA ACROSS
THE EXTREME NW SAT EVENING OTRW MAINLY CLEAR OVERNIGHT. OMEGA
BLOCK ALOFT GAINS AMPLITUDE THE REST OF THE WEEKEND INTO EARLY
NEXT WEEK WITH A COMPLICATED SCENARIO GIVEN A WARM FRONT TO THE
SOUTH...HIGH PRESSURE WEDGING DOWN THE MOUNTAINS...AND MOISTURE
INCREASING UNDER THE SHARP RIDGING ALOFT. THIS LOOKS TO MAINLY
PLAY OUT SUNDAY NIGHT INTO MONDAY WITH DRY AIR HOLDING THE LOW
LEVELS DRY UNTIL LATER SUNDAY NIGHT AND ESPCLY MONDAY WHEN
GUIDANCE BRINGS A FAINT MID LEVEL WAVE UP UNDER THE RIDGE ALOFT.
THIS SHOULD ALLOW FOR A GRADUAL INCREASE IN CLOUDS SUNDAY...THEN
BECOMING MOSTLY CLOUDY SUNDAY NIGHT WITH SLOWLY INCREASING ISENT
LIFT AS THE LOW LEVEL FLOW BECOMES MORE EAST/SE. RAIN CHANCES PICK
UP ON MONDAY AS A LOBE OF DEEPER MOISTURE ARRIVES INTO THE
DEVELOPING WEDGE ALTHOUGH COVERAGE LOOKS DISORGANIZED FOR THE MOST
PART. WILL RUN WITH MOSTLY CHANCE POPS ON MONDAY GIVEN ENOUGH
MOISTURE AND VEERING ALOFT FOR SOME LIGHT PRECIP.

TEMPS TO REMAIN MILD INTO SUNDAY NIGHT WITH HIGHS MOSTLY IN THE
70S SUNDAY PROVIDED ENOUGH INSOLATION...THEN COOLER PER ONLY 60S
WITHIN THE WEDGE AREA IN THE CENTRAL/EASTERN SECTIONS AND 70-75
PERIMETER SOUTH AND SW ZONES.
&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 1230 PM EDT FRIDAY...

ACTIVE WEATHER PERIOD IN STORE AS STRONG UPPER LEVEL LOW PRESSURE
DEVELOPS OVER THE CENTRAL STATES AND THEN SPIRALS VERY SLOWLY NE
REACHING THE WESTERN GREAT LAKES BY THE END OF THE WEEK. THIS WILL
KEEP AN INCREASING FLUX OF DEEP MOISTURE INTO THE AREA THROUGH AT
LEAST MID WEEK BEFORE THE TRAILING COLD FRONT FINALLY MOVES OVER AND
TO THE EAST THURSDAY INTO FRIDAY. DEVELOPING WEDGE ACROSS THE REGION
EARLY ON WILL GET DEEPLY ENTRENCHED MONDAY NIGHT AND ESPCLY TUESDAY
AS THE INTIAL SURGE OF LIGHT RAIN CROSSES AND FORMS A WEAK WAVE
ALONG THE COASTAL WARM FRONT. THIS COOL POOL SHOULD KEEP THE
BOUNDARY TO THE SOUTH AND EVENTUALLY ALONG THE APPLACHIANS BEFORE
PERHAPS WARM ADVECTION PUNCHES IT OUT LATER WEDNESDAY AHEAD OF A
FRONT ALOFT PRESSING IN FROM THE WEST. OVERRUNNING IN ADVANCE OF
THIS BOUNDARY LIKELY TO KEEP PERIODS OF RAIN GOING TUE INTO TUE
NIGHT THEN POSSIBLY A MORE ENHANCED BAND OF HEAVIER SHOWERS/STORMS
WED WEST AS THIS FEATURE PUSHES EAST PER GFS/EC BLEND. PENDING LATER
RUNS...THIS COULD BRING SOME WATER ISSUES TO SPOTS DESPITE CURRENT
DRYNESS PER LATEST ENSEMBLE OUTPUT. ALSO BOUNDARY LIFTING NORTH
COULD POSE SOME SEVERE THREAT AS WELL PENDING HOW FAST THE WEDGE
LIFTS OUT BY WED EVENING. OTRW BUMPING POPS FROM CHANCE MONDAY
NIGHT TO LIKELYS TUE AND CATEGORICAL INTO WED AFTERNOON.

ACTUAL SURFACE FRONT LOOKS TO FINALLY CROSS THE MOUNTAINS THU BUT
LACKING MOISTURE BY THEN SO KEEPING SOME CHANCE POPS. SHOULD DRY OUT
FURTHER IN THE WAKE OF THE FRONT ON FRIDAY WITH ANY ISOLATED SHRA
CONFINED MOSTLY TO THE UPSLOPE AREAS OF THE FAR NW AT BEST.

TEMPS WILL BE TRICKY UNDER THE WEDGE WITH POTENTIAL FOR A VERY COOL
DAY ON TUE AND MUCH OF WED BEFORE SEEING READINGS SURGE FROM SOUTH
TO NORTH LATE WED AFTERNOON. THUS PLAN TO STAY WELL BELOW MOS/HPC
ESPCLY ON TUE AND ACROSS THE NORTH WED. SHOULD RETURN TO NORMAL OR
ABOVE HIGHS THU THEN COOLER POST FRONTAL FRI WITH MOST IN THE 60S
TO LOW 70S PIEDMONT.
&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
AS OF 130 PM EDT FRIDAY...

SHOWERS AND THUNDERSTORMS WILL TO INCREASE IN COVERAGE AHEAD OF
AN APPROACHING COLD FRONT. WIDESPREAD MVFR CEILINGS CAN BE
EXPECTED TODAY WITH SCATTERED TO NUMEROUS SHOWERS AND EMBEDDED
THUNDERSTORMS CONTINUING THROUGH 22Z/6PM. ISOLATED IFR CONDITIONS
ARE ALSO POSSIBLE IN THE HEAVIER STORMS. THE SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO CLEAR THE AREA BY 22Z/6PM WITH A
RETURN TO VFR CONDITIONS THIS EVENING...AND SATURDAY. BEHIND THE
FRONT...FOR ABOUT A 24 HOUR PERIOD...WINDS WILL BE GUSTY OUT OF
THE NORTHWEST...DIMINISHING BY SUNSET SATURDAY.

EXTENDED AVIATION DISCUSSION...

VFR CONDITIONS SHOULD PREVAIL BOTH SATURDAY AND SUNDAY.
CLOUD COVER WILL STEADILY INCREASE BY MONDAY...AS A LOW PRESSURE
SYSTEM SLOWLY ARRIVES FROM THE WEST. CONDITIONS MAY DROP BELOW VFR
WHEN SCATTERED SHOWERS MOVE OVER THE MID ATLANTIC DURING LATE
MONDAY...AND CHANCES FOR MVFR ARE EVEN BETTER ON TUESDAY DUE TO
PROLONGED CLOUDS AND RAIN.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/PM
NEAR TERM...PM
SHORT TERM...JH
LONG TERM...JH
AVIATION...JC/PM
Hazardous weather outlook, Apr 25, 3:51 PM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
351 PM EDT FRI APR 25 2014

NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-043-WVZ042>045-
262000-
ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-
BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-MERCER-SUMMERS-MONROE-GREENBRIER-
351 PM EDT FRI APR 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HEAVY RAINFALL WILL BE POSSIBLE LATER TUESDAY NIGHT INTO
WEDNESDAY. RAINFALL TOTALS MAY BE ENOUGH TO CAUSE MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ005-006-VAZ044-058-059-262000-
ROCKINGHAM-CASWELL-PITTSYLVANIA-HALIFAX-CHARLOTTE-
351 PM EDT FRI APR 25 2014

...TORNADO WATCH 91 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ045>047-262000-
CAMPBELL-APPOMATTOX-BUCKINGHAM-
351 PM EDT FRI APR 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON FROM
HIGHWAY 29 EASTWARD ACROSS THE PIEDMONT. DAMAGING WINDS...
LARGE HAIL...AND ISOLATED TORNADOES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Apr 25, 3:27 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
327 PM EDT FRI APR 25 2014

NCZ006-252000-
CASWELL NC-
327 PM EDT FRI APR 25 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CENTRAL CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...

* UNTIL 400 PM EDT

* AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR YANCEYVILLE...MOVING TO THE NORTHEAST AT
  30 MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  AND YANCEYVILLE.

LAT...LON 3629 7944 3635 7950 3648 7934 3640 7920
TIME...MOT...LOC 1925Z 237DEG 27KT 3639 7934

KM
Special weather statement, Apr 25, 3:39 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
339 PM EDT FRI APR 25 2014

NCZ006-VAZ058-252015-
CASWELL NC-HALIFAX VA-
339 PM EDT FRI APR 25 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  EASTERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  SOUTHWESTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 415 PM EDT

* AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR LEASBURG...MOVING TO THE NORTHEAST AT 30
  MPH.

* NICKEL SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  JERICHO...
  ALTON...
  TOPNOT...
  BAYNES...
  AND HIGHTOWERS.

LAT...LON 3630 7939 3659 7918 3659 7886 3654 7892
      3654 7914 3633 7915 3624 7924 3624 7932
TIME...MOT...LOC 1938Z 231DEG 27KT 3643 7920

KM
Local storm report, Apr 25, 3:45 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
345 PM EDT FRI APR 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             REDOAK                  36.78N  78.62W
04/25/2014  E0.25 INCH       CHARLOTTE          VA   PUBLIC

&&

EVENT NUMBER RNK1402080

FISHER
Local storm report, Apr 25, 3:46 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
346 PM EDT FRI APR 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             YANCEYVILLE             36.41N  79.34W
04/25/2014  E0.70 INCH       CASWELL            NC   CO-OP OBSERVER

&&

EVENT NUMBER RNK1402081

FISHER
Special weather statement, Apr 25, 3:48 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
348 PM EDT FRI APR 25 2014

NCZ020-252015-
YADKIN NC-
348 PM EDT FRI APR 25 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...

* UNTIL 415 PM EDT

* AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR BUCK SHOALS...MOVING TO THE EAST AT 30
  MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  YADKINVILLE...
  SHACKTOWN...
  LONE HICKORY...
  COURTNEY...
  AND BUCK SHOALS.

LAT...LON 3606 8084 3613 8083 3615 8049 3611 8050
      3611 8051 3608 8052 3607 8051 3604 8051
TIME...MOT...LOC 1946Z 269DEG 28KT 3607 8090

KM
Special weather statement, Apr 25, 3:53 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
353 PM EDT FRI APR 25 2014

VAZ058-059-252045-
HALIFAX VA-CHARLOTTE VA-
353 PM EDT FRI APR 25 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHEASTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHEASTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 445 PM EDT

* AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR CLUSTER SPRINGS...MOVING TO THE
  NORTHEAST AT 30 MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  TURBEVILLE...
  SOUTH BOSTON...
  CLOVER...
  REDOAK...
  AND VIRGILINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 3671 7864 3668 7863 3665 7859 3666 7862
      3669 7865 3668 7870 3664 7871 3658 7871
      3656 7874 3654 7874 3655 7914 3690 7867
      3685 7852
TIME...MOT...LOC 1950Z 225DEG 38KT 3661 7892

KM

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 12:03 PM EDTSpecial Weather StatementRNKBland, Pulaski, Smyth, Wythe57 min
Apr 25, 12:40 PM EDTSpecial Weather StatementRNKCarroll, Grayson, Wythe, City of Galax65 min
Apr 25, 1:28 PM EDTSpecial Weather StatementRNKMontgomery47 min
Apr 25, 1:59 PM EDTSpecial Weather StatementRNKBedford, Roanoke, City of Roanoke, City of Salem61 min
Apr 25, 2:02 PM EDTSpecial Weather StatementRNKPittsylvania43 min
Apr 25, 2:35 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax40 min
Apr 25, 3:16 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham, Charlotte, Halifax29 min
Apr 25, 3:53 PM EDTSpecial Weather StatementRNKHalifax52 min
Apr 25, 4:13 PM EDTSpecial Weather StatementRNKAlleghany, Craig, City of Covington32 min
Apr 25, 4:22 PM EDTSpecial Weather StatementRNKCharlotte23 min
Apr 25, 5:03 PM EDTSevere Thunderstorm WarningRNKHalifax57 min
Apr 25, 5:08 PM EDTFlash Flood WarningRNKHalifax112 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.